Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 8, 2014, 4:33 PM CDT for Dallas County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2014, 4:33 PM CDT (21:33 UTC)
- Expired
- May 9, 2014, 6:50 AM CDT
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 87.35 ft at May 8, 2014, 5:00 PM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 8, 3:12 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 8, 3:12 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 312 PM CDT THU MAY 8 2014 .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE CONCHO VALLEY/HILL COUNTRY AND SOUTHWESTERN SECTION OF NORTH TEXAS THROUGH LATE AFTERNOON IN THE REGION THAT SAW THE MOST AFTERNOON SUN AND THE FEWEST MORNING THUNDERSTORMS. THESE STORMS WILL MOVE NORTHEAST AND AFFECT ALL BUT THE NORTHWEST ZONES OF NORTH TEXAS THROUGH THE EVENING. ALTHOUGH THE MAIN UPPER LOW WILL CONTINUE TO ROTATE TOWARD THE NORTHERN PLAINS...LARGE SCALE LIFT WILL LINGER THROUGH THE NIGHT AS A SECONDARY SHORTWAVE ROTATES EAST. THE STORMS LATE THIS AFTERNOON/EVENING WILL HAVE A POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE PRIMARY STORM MODE WILL BE MULTI-CELL CLUSTERS WITH SOME LINEAR SEGMENTS. HOWEVER...THERE SHOULD BE ENOUGH LOW LEVEL SHEAR TO SUPPORT A FEW SUPERCELLS. SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST TONIGHT AS DRIER AIR MOVES IN BEHIND THE SECONDARY SHORTWAVE. A FEW SHOWERS OR STORMS MAY LINGER IN THE SOUTHEAST ZONES FRIDAY SINCE LOW LEVEL MOISTURE MAY NOT GET COMPLETELY SCOURED OUT. THE UPPER PATTERN WILL BECOME MORE ZONAL ON SATURDAY WHICH WILL KEEP A SURFACE TROUGH IN PLACE ACROSS THE FRONT RANGE OF THE CENTRAL ROCKIES AND KEEP LOW LEVEL MOISTURE IN PLACE ACROSS NORTH TEXAS. AN UPPER TROUGH WILL DEVELOP ACROSS THE WESTERN U.S. SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL MOVE FROM THE ROCKIES TO THE CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY. ENERGY FROM THIS SYSTEM COUPLED WITH LIFT FROM AN ASSOCIATED COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS SUNDAY NIGHT THROUGH MONDAY. THERE MAY BE ENOUGH INSTABILITY ASSOCIATED WITH THIS SYSTEM FOR A FEW STRONG TO SEVERE STORMS. THUNDERSTORM CHANCES SHOULD END QUICKLY FROM NORTH TO SOUTH ON MONDAY AFTERNOON AS MUCH DRIER AND COOLER AIR MOVES IN BEHIND THE COLD FRONT. THIS DRY AND COOL AIR SHOULD REMAIN IN PLACE ACROSS NORTH TEXAS TUESDAY AND WEDNESDAY WITH A NORTHERLY SURFACE WIND AND NORTHWEST FLOW ALOFT. LOW LEVEL MOISTURE SHOULD BEGIN A SLOW RETURN TO NORTH TEXAS ON THURSDAY AHEAD OF A DEVELOPING SURFACE LOW ACROSS THE CENTRAL HIGH PLAINS. THIS INCREASE IN MOISTURE WILL RESULT IN MORE CLOUDS AND SLIGHTLY WARMER TEMPERATURES BY THE END OF NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 89 70 90 72 / 30 10 10 10 10 WACO, TX 68 89 70 88 73 / 40 20 20 10 10 PARIS, TX 67 83 66 85 68 / 50 20 10 10 10 DENTON, TX 65 87 69 91 73 / 20 10 10 10 10 MCKINNEY, TX 66 86 68 86 72 / 30 10 10 10 10 DALLAS, TX 69 88 70 88 72 / 30 10 10 10 10 TERRELL, TX 68 85 67 86 71 / 50 10 10 10 10 CORSICANA, TX 68 86 68 86 71 / 50 20 20 10 10 TEMPLE, TX 68 86 68 86 72 / 40 20 20 10 10 MINERAL WELLS, TX 62 88 64 90 68 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/79
Hazardous weather outlook, May 8, 3:13 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 313 AM CDT THU MAY 8 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-090815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 313 AM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY INTO THIS EVENING...THEN ACROSS FAR EASTERN PARTS OF THE AREA DURING THE OVERNIGHT HOURS. STORMS WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THROUGH THIS EVENING. ANY HEAVIER RAINFALL MAY PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY AROUND CREEKS AND TYPICAL LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW LINGERING AND NON-SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING SOUTHEAST OF A PARIS...CORSICANA...TEMPLE LINE. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO MUCH OF THE REGION SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS ALL OF NORTH TEXAS...THEN INTO THE EVENING HOURS ACROSS AREAS EAST OF INTERSTATE 35.
In the hours before
Local storm report, May 8, 3:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 3 NW JOSHUA 32.50N 97.42W
05/08/2014 JOHNSON TX EMERGENCY MNGR
2 MOBILE HOMES DAMAGED. UNKNOWN NUMBER OF SEVERE
INJURIES. POWER LINES DOWN.Local storm report, May 8, 3:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 N DALLAS 32.81N 96.78W
05/08/2014 E60 MPH DALLAS TX PUBLIC
ESTIMATED 60 MPH AND NICKEL HAIL NEAR LOVE FIELDLocal storm report, May 8, 3:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST DALLAS 32.77N 96.78W
05/08/2014 E60 MPH DALLAS TX TRAINED SPOTTER
0.88" HAIL, LOW WATER CROSSINGS FLOODED NEAR DALLAS LOVE
FIELDLocal storm report, May 8, 3:48 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HIGHLAND PARK 32.82N 96.77W
05/08/2014 DALLAS TX TRAINED SPOTTER
TREES DOWN IN HIGHLAND PARKLocal storm report, May 8, 3:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 6 E DALLAS 32.77N 96.68W
05/08/2014 DALLAS TX PUBLIC
PICTURE OF LARGE TREE ON A CAR SENT VIA TWITTERLocal storm report, May 8, 4:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST DALLAS 32.77N 96.78W
05/08/2014 E70 MPH DALLAS TX AWOS
AIRPORT LLWAS SENSOR REPORTED 70 MPH WIND GUST.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:41 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| May 7, 10:17 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 43 min |
| May 7, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| May 7, 10:56 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 7, 11:11 PM CDT | Special Weather Statement | FWD | Jack | 34 min |
| May 8, 4:28 AM CDT | Special Weather Statement | FWD | Stephens, Young | 62 min |
| May 8, 6:40 AM CDT | Special Weather Statement | FWD | Stephens, Young | 65 min |
| May 8, 7:28 AM CDT | Special Weather Statement | FWD | Eastland, Stephens | 32 min |
| May 8, 8:41 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 8, 9:11 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| May 8, 10:06 AM CDT | Areal Flood Advisory | FWD | Dallas | 114 min |
| May 8, 10:16 AM CDT | Areal Flood Advisory | FWD | Rockwall | 119 min |
| May 8, 10:42 AM CDT | Special Weather Statement | FWD | Rockwall | 33 min |
| May 8, 10:51 AM CDT | Areal Flood Advisory | FWD | Ellis | 114 min |
| May 8, 10:57 AM CDT | Areal Flood Advisory | FWD | Hunt | 3 hr |
| May 8, 11:22 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Hunt, Kaufman, Rockwall | 113 min |
| May 8, 11:27 AM CDT | Special Weather Statement | FWD | Kaufman | 33 min |
| May 8, 1:00 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Hunt | 2 hr |
| May 8, 1:44 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 8, 2:30 PM CDT | Areal Flood Advisory | FWD | Tarrant | 60 min |
| May 8, 2:31 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| May 8, 2:35 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 55 min |
| May 8, 3:00 PM CDT | River Flood Warning | FWD | Hunt | 38 hr |
| May 8, 3:00 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 38 hr |
| May 8, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 66 min |
| May 8, 3:12 PM CDT | Areal Flood Advisory | FWD | Dallas | 2 hr |
| May 8, 3:32 PM CDT | Tornado Warning | FWD | Dallas | 43 min |
| May 8, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 55 min |
| May 8, 4:15 PM CDT | Flash Flood Warning | FWD | Collin, Delta, Hopkins, Hunt, Rockwall | 3 hr |
| May 8, 4:19 PM CDT | Flash Flood Warning | FWD | Dallas | 116 min |
| May 8, 4:35 PM CDT | Special Weather Statement | FWD | Lampasas | 25 min |
| May 8, 4:42 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| May 8, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| May 8, 5:21 PM CDT | Flash Flood Warning | FWD | Lampasas | 3 hr |
| May 8, 5:22 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 53 min |
| May 8, 5:43 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| May 8, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 59 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Bell | 25 min |
| May 8, 6:42 PM CDT | Flash Flood Warning | FWD | Kaufman, Van Zandt | 2 hr |
| May 8, 6:43 PM CDT | Special Weather Statement | FWD | Navarro | 32 min |
| May 8, 6:55 PM CDT | Special Weather Statement | FWD | Kaufman | 35 min |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.